Communications in Mathematical Sciences

A logarithmic fourth-order parabolic equation and related logarithmic Sobolev inequalities

Jean Dolbeault, Ivan Gentil, and Ansgar Jüngel

Full-text: Open access

Abstract

A logarithmic fourth-order parabolic equation in one space dimension with periodic boundary conditions is studied. This equation arises in the context of fluctuations of a stationary nonequilibrium interface and in the modeling of quantum semiconductor devices. The existence of global-in-time non-negative weak solutions and some regularity results are shown. Furthermore, we prove that the solution converges exponentially fast to its mean value in the ``entropy norm'' and in the Fisher information, using a new optimal logarithmic Sobolev inequality for higher derivatives. In particular, the rate is independent of the solution and the constant depends only on the initial value of the entropy.

Résumé

On étudie une équation non linéaire parabolique du quatrième ordre en une dimension d'espace avec des conditions au bord péeriodiques. Cette équation apparaît dans le contexte des fluctuations d'interfaces stationnaires hors d'équilibre et dans la modélisation de dispositifs semi-conducteurs. On donne un critère d'unicité des solutions faibles positives ou nulles. Pour finir, on démontre que la solution converge exponentiellement vite vers sa valeur moyenne en "norme entropique'' en utilisant une nouvelle inégalité de Sobolev logarithmique optimale pour des dérivées d'ordre élevé.

Article information

Source
Commun. Math. Sci., Volume 4, Number 2 (2006), 275-290.

Dates
First available in Project Euclid: 3 August 2006

Permanent link to this document
https://projecteuclid.org/euclid.cms/1154635524

Mathematical Reviews number (MathSciNet)
MR2219352

Zentralblatt MATH identifier
1119.35024

Subjects
Primary: 35K55: Nonlinear parabolic equations
Secondary: 35B40: Asymptotic behavior of solutions 35K35: Initial-boundary value problems for higher-order parabolic equations

Citation

Dolbeault, Jean; Gentil, Ivan; Jüngel, Ansgar. A logarithmic fourth-order parabolic equation and related logarithmic Sobolev inequalities. Commun. Math. Sci. 4 (2006), no. 2, 275--290. https://projecteuclid.org/euclid.cms/1154635524


Export citation